# SDR CA130411008

- Difficulty date: April 4, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr BD7001A10
- Aircraft time: 1 hours
- Engine: Rroyce BR700710A220
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Part number: GL51111035
- Condition: Failed
- Location: Nr 1
- Part time: 1,744 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING THE CRUISE, A CYAN GEN 1 FAIL CAPTION WAS SEEN ON THE CAS.  THE AC ELECTRICAL SYNOPTIC PAGE CONFIRMED A GENERATOR 1 FAIL.  THE QRH GEN 1 FAIL DRILL WAS ACTIONED, HOWEVER THE GENERATOR WAS NOT RECOVERED.  GENERATOR 1 WAS THEN SELECTED OFF AND THE ACFT RECOVERED TOWARDS BASE.  APPROXIMATELY 5 MINUTES LATER A BANG WAS HEARD BY THE CREW IN THE CABIN AND A SHUDDER FELT THROUGH THE AIRFRAME. THE ACFT LANDED AT BASE WITHOUT FURTHER INCIDENT.  THE ACFT WAS SEEN-IN AND SHUTDOWN  STANDARD PRACTICES.  IMMEDIATELY NOTICEABLE WAS A 300 X 200 MM HOLE IN THE LT LOWER COWLING, BELOW VFG NR 1.  ON OPENING THE COWL THE OIL SUMP WAS FOUND TO BE CRACKED WITH SEVERAL PARTS MISSING. THE VFG OIL SUMP/RESERVOIR HAD EXPERIENCED A STRUCTURAL FAILURE AND THE RESULTANT DEBRIS PUNCTURED THE COWL.
